Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC

July 9, 2012Tyrrell County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 9, 2012, 5:31 PM EDT for Tyrrell County, Washington County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 5:31 PM EDT (21:31 UTC)
Expired
Jul 9, 2012, 6:30 PM EDT
In force
59 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 131 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2733 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS52 KMHX 092131
SVRMHX
NCC177-187-092230-
/O.NEW.KMHX.SV.W.0049.120709T2131Z-120709T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA
  EASTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF PUNGO LAKE...OR 20 MILES
  NORTH OF SWANQUARTER...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CRESWELL...
  PHELPS LAKE... 
  CRESWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

IF ON OR NEAR PHELPS LAKE GET OUT OF THE WATER AND MOVE INDOORS OR 
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3595 7637 3594 7636 3595 7635 3585 7614
      3569 7628 3571 7657 3597 7641
TIME...MOT...LOC 2129Z 208DEG 11KT 3568 7642

$$

8
1 follow-up statement
253 
WWUS52 KMHX 092159
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 PM EDT MON JUL 9 2012

NCC177-187-092230-
/O.CON.KMHX.SV.W.0049.000000T0000Z-120709T2230Z/
TYRRELL NC-WASHINGTON NC-
559 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN WASHINGTON AND WESTERN TYRRELL COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CENTER
OF PHELPS LAKE...OR 17 MILES EAST OF PLYMOUTH...MOVING NORTH AT 15
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CRESWELL AND WOODLEY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3595 7637 3594 7636 3595 7635 3585 7614
      3569 7628 3571 7657 3597 7641
TIME...MOT...LOC 2159Z 201DEG 14KT 3583 7644

$$

8

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:40 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 9, 3:40 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT MON JUL 9 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER NEAR EASTERN NORTH CAROLINA
THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT
OVER THE NEXT FEW DAYS. THE FRONT WILL DISSIPATE THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MON...SVR TSTM WATCH 483 HAS BEEN ISSUED FOR EASTERN NC
THROUGH 02Z TONIGHT. LATEST SFC ANALYSIS SHOWS FRONTAL BOUNDARY
STILL NEAR THE VA/NC BORDER WITH A SFC TROUGH OVER THE
REGION...THOUGH WINDS NORTH OF HWY 264 BEGINNING TO SHIFT MORE NLY.
12Z MODELS NOT IN GREAT AGREEMENT WITH EVOLUTION OF THE FRONT...BUT
AT THIS TIME THINK FRONT WILL SINK INTO EASTERN NC LATE TODAY AND
TONIGHT...LIKELY REMAINING NORTH OF THE HWY 264. SHOWERS AND TSTMS
BEGINNING TO DEVELOP THIS AFTERNOON. SPC CONTINUES TO HAVE AREA
OUTLOOKED FOR SLIGHT RISK TODAY. ISOLATED STRONG TO SVR TSTMS WILL
BE POSSIBLE. INGREDIENTS IN PLACE FOR SOME LOCALLY HEAVY RAIN AND
GUSTY WINDS...WITH FRONTAL BOUNDARY ACTING AS AN ADDITIONAL FORCING
MECHANISM. A VERY MOIST UNSTABLE AIRMASS IS IN PLACE WITH PWAT
VALUES AROUND 2.2 INCHES. 1000-700 MB THETA-E RIDGE ORIENTED WSW-ENE
ACROSS THE FORECAST AREA THROUGH TONIGHT. STORM MOTIONS FORECASTED
TO BE 10KT OR LESS...SO THEREFORE ANY STORMS THAT FORM WILL BE
RATHER SLOW-MOVING WITH LOCALLY HEAVY RAIN. WITH FZL HEIGHTS OVER
15KFT...WET BULB ZERO HEIGHTS AROUND 14.5 KFT AND 500MB TEMPS
-5C...THINK IT WILL BE FAIRLY TOUGH TO SEE LARGE HAIL...TOUGH CANNOT
RULE IT OUT AT THIS TIME. OVERALL THINK SVR THREAT WILL DIMINISH
WITH LOSS OF HEATING TONIGHT...THOUGH STILL EXPECT SCT CONVECTION
OVERNIGHT. WILL CONTINUE MENTION OF LIKELY POPS TO THE NORTH AND
CHANCE SOUTH...TAPERING OFF TO HIGH CHANCES OVERNIGHT. ANOTHER MUGGY
NIGHT WITH TEMPS IN THE MID TO UPPER 70S.

&&

.SHORT TERM /TUESDAY/...
AS OF 245 PM MON...FRONT WILL CONTINUE TO LINGER IN NE NC TUE.
WITH CONTINUED UNSTABLE ATMS AND SATURATED LOW LEVELS EXPECT
SCT/NUM SHOWERS AND TSTMS THROUGH THE DAY...WILL CONTINUE HIGH
CHANCE TO LIKELY POPS TUE. OVERALL AT THIS TIME WIDESPREAD SVR
THREAT LOOKS LOW WITH WIDESPREAD CLOUD COVER HELPING TO STABILIZE
ATMS...THOUGH CANNOT RULE OUT A STRONG TSTM DEVELOPING. TEMPS
MIGHT BE CHALLENGING DEPENDING ON THE AMT OF CLOUD COVER AND HOW
FAR SOUTH THE BOUNDARY SINKS...FOR NOW HAVE KEPT HIGHS 85-90.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 145 PM MONDAY...NOT MUCH CHANGE IN OVERALL THINKING FOR THE
EXTENDED FORECAST PERIOD. BROAD UPPER TROUGH WILL LINGER IN THE
REGION THROUGH MIDWEEK AS AN EAST-WEST ORIENTED COLD FRONT WILL
DROP TO NEAR THE ALBEMARLE SOUND BEFORE DISSIPATING THURSDAY. THIS
FRONT...ALONG WITH EMBEDDED SHORTWAVES ALONG THE BASE OF THE 500
MB TROUGH AND A VERY MOIST ENVIRONMENT CHARACTERIZED BY
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...WILL LEAD TO
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TUESDAY NIGHT INTO
THURSDAY. BASED ON MODEL QPF AND PRECIPITABLE WATER VALUES...THINK
THE HEAVIEST RAINFALL WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY WITH
ANOTHER ROUND OF LOCALLY HEAVY RAINFALL POSSIBLE IN ASSOCIATION
WITH ANOTHER STRONG SHORTWAVE ON THURSDAY. WHILE HPC QPF VALUES
ARE QUITE HIGH...HAVE TONED DOWN A BIT AND HAVE A TOTAL QPF OF
ROUGHLY 2 TO 3 INCHES AREA-WIDE FOR THE PERIOD...ALTHOUGH LOCALLY
HEAVIER TOTALS ARE VERY POSSIBLE. HAVE POPS IN THE LIKELY RANGE
FROM TUESDAY NIGHT INTO THURSDAY FOR MOST AREAS. THE INCREASED
PRECIPITATION THREAT AND CLOUDINESS SHOULD HOLD MAX TEMPS IN THE
80S FOR WEDNESDAY AND THURSDAY. UPPER HEIGHTS START TO BUILD AGAIN
FRIDAY AS RIDGE BUILDS IN FROM THE ATLANTIC. TEMPERATURES WILL
RISE AGAIN INTO THE 90S BY FRIDAY AND SATURDAY WITH CONVECTION
BECOMING MORE LIMITED TO THE SEA BREEZE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 1 PM MON...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT WITH LOCALLY HEAVY RAIN...GUSTY WINDS...AND
POSSIBLE REDUCED CEILINGS AND VSBYS. TERMINALS PGV AND ISO WILL
HAVE A SLIGHTLY BETTER CHANCE FOR SHOWERS/STORMS DUE TO THE CLOSE
PROXIMITY OF A FRONTAL BOUNDARY EXPECTED TO LINGER NEAR THE
NORTHERN CWA. OVERALL EXPECT VFR CONDITIONS TO DOMINATE. GUIDANCE
CONTINUES TO HINT AT FOG/STRATUS FORMATION OVERNIGHT INTO EARLY
TUE MORNING. CONFIDENCE REMAINS LOW AT THIS TIME...BUT COULD SEE
REDUCED CIGS WITH SATURATED LOW LEVELS. SCATTERED SHOWERS AND TSTMS
WILL CONTINUE THROUGH TUE RESULTING IN POSSIBLE IFR CONDITIONS.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 145 PM MONDAY...LOOKS LIKE A WET PERIOD FOR TUESDAY NIGHT
THROUGH THURSDAY WITH WIDESPREAD MVFR AND POSSIBLY IFR IN HEAVIER
SHOWERS. WITH AN UPPER RIDGE BUILDING WEST FROM THE ATLANTIC...ANTICIPATE
IMPROVED CONDITIONS FRIDAY AND SATURDAY WITH MAINLY VFR EXCEPT FOR
THE USUAL LATE NIGHT STRATUS AND FOG.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 PM MON...LATEST OBS SHOW VARIABLE WINDS 5-15KT...SOUTH
OF HATTERAS SW AND NORTH OF HATTERAS NW-NE. EXTENDED SCA FOR
CENTRAL WATERS THROUGH 21Z AS SEAS CONTINUE TO HANG TOUGH AT
6-7FT WITH CONTINUED MODERATE SW FLOW. FRONTAL BOUNDARY ALONG THE
VA/NC BORDER WILL CONTINUE TO WREAK HAVOC WITH WIND DIRECTIONS
THROUGH THE PERIOD...MAINLY NORTH OF HATTERAS. MODELS NOT IN GREAT
AGREEMENT WITH OVERALL EVOLUTION OF FRONT...THOUGH THINK IT COULD
SINK AS FAR SOUTH AS OREGON INLET TONIGHT AND TUE. OVERALL TUE
EXPECT CONDITIONS TO REMAIN BELOW SCA LEVELS WITH SEAS SOUTH OF
OREGON INLET 3-5FT AND NORTH 2-4FT.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 150 PM MONDAY...THE LONG TERM PERIOD WILL BEGIN WITH SW
WINDS OF 15 GUSTING TO 20 KNOTS WITH SEAS IN THE 3 TO 4 FOOT
RANGE...HOVERING CLOSE TO 5 FEET IN THE MIDDLE WATERS ON TUESDAY
NIGHT INTO EARLY WEDNESDAY. FRONTAL BOUNDARY WILL MAKE IT AS FAR
SOUTH AS THE ALBEMARLE SOUND AREA BEFORE STALLING AND EVENTUALLY
DISSIPATING BY THURSDAY. ON THURSDAY INTO FRIDAY...WINDS WILL
AGAIN BECOME S/SE AS UPPER RIDGE BUILDS BACK WEST FROM THE
ATLANTIC. PER LATEST WAVEWATCH AND LOCAL SWAN GUIDANCE...SEAS
SHOULD RANGE FROM 2 TO 4 FEET WITH LOCALLY 5 FEET OVER THE MIDDLE
WATERS TUESDAY AND WEDNESDAY...THEN 2 TO 3 FEET FOR THURSDAY INTO
FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ152-
     154.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTC
Hazardous weather outlook, Jul 9, 3:11 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT MON JUL 9 2012

NCZ029-044>047-079>081-090>094-098-101915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
311 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL.

A FEW AREAS COULD SEE HEAT INDEX VALUES AROUND 105 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-101915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
311 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 4:54 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     3 S AYDEN               35.43N  77.42W
07/09/2012  E60 MPH          PITT               NC   BROADCAST MEDIA

            LOTS OF LARGE TREE LIMBS DOWN

&&

EVENT NUMBER MHX1200281

TL
Local storm report, Jul 9, 5:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
505 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 W HELENS CROSSROADS   35.44N  77.37W
07/09/2012                   PITT               NC   PUBLIC

            PUBLIC REPORTED A TREE DOWN ALONG GUM SWAMP ROAD

&&

EVENT NUMBER MHX1200282

PAGANO
Local storm report, Jul 9, 5:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             HELENS CROSSROADS       35.44N  77.34W
07/09/2012  E1.00 INCH       PITT               NC   PUBLIC

            PUBLIC REPORTED DIME TO QUARTER SIZE HAIL TO THE SE OF
            AYDEN ALONG GUM SWAMP ROAD

&&

EVENT NUMBER MHX1200283

PAGANO
Special weather statement, Jul 9, 5:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 PM EDT MON JUL 9 2012

NCZ091-092200-
LENOIR-
509 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR COUNTY THROUGH 600
PM EDT...

AT 510 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA
GRANGE...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLING CREEK...
INSTITUTE...DAWSON...KINSTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3535 7783 3537 7781 3538 7770 3535 7767
      3538 7761 3538 7757 3542 7752 3541 7749
      3543 7748 3537 7745 3535 7741 3530 7745
      3526 7743 3520 7781 3526 7784
TIME...MOT...LOC 2110Z 251DEG 8KT 3531 7774

11
Special weather statement, Jul 9, 5:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 PM EDT MON JUL 9 2012

NCZ090-091-092215-
DUPLIN-LENOIR-
512 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 615 PM EDT...

AT 512 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWDENS...OR ABOUT OVER WARSAW...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENANSVILLE...
KORNEGAY...ALBERTSON...PINK HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7815 3508 7816 3510 7818 3519 7817
      3518 7807 3520 7801 3517 7796 3518 7793
      3516 7790 3518 7785 3520 7784 3520 7766
      3505 7763 3501 7773 3498 7768 3492 7765
      3485 7767 3476 7819
TIME...MOT...LOC 2112Z 272DEG 12KT 3504 7803
Special weather statement, Jul 9, 5:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
523 PM EDT MON JUL 9 2012

NCZ045-046-081-092215-
MAINLAND HYDE-TYRRELL-WASHINGTON-
523 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND HYDE
AND TYRRELL COUNTIES THROUGH 615 PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALLIGATOR LAKE...OR ABOUT 19 MILES NORTH OF SWANQUARTER...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRYING PAN LANDING
AND COLUMBIA...AND PUNGO LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3600 7606 3596 7601 3593 7601 3592 7600
      3589 7603 3587 7604 3586 7605 3579 7604
      3554 7640 3568 7659 3599 7625 3599 7618
      3600 7617
TIME...MOT...LOC 2122Z 224DEG 19KT 3567 7640

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:43 PM EDTSpecial Weather StatementMHXMartin62 min
Jul 9, 1:20 AM EDTSpecial Weather StatementMHXMartin55 min
Jul 9, 2:32 PM EDTSpecial Weather StatementMHXCarteret58 min
Jul 9, 3:18 PM EDTSpecial Marine WarningMHX42 min
Jul 9, 3:30 PM EDTSpecial Weather StatementMHXGreene60 min
Jul 9, 3:47 PM EDTSpecial Weather StatementMHXCraven58 min
Jul 9, 4:25 PM EDTSpecial Weather StatementMHXHyde65 min
Jul 9, 4:28 PM EDTSevere Thunderstorm WarningMHXPitt62 min
Jul 9, 4:39 PM EDTSpecial Weather StatementMHXGreene66 min
Jul 9, 4:41 PM EDTSpecial Weather StatementMHXBeaufort64 min
Jul 9, 4:58 PM EDTSevere Thunderstorm WarningMHXBeaufort62 min
Jul 9, 5:09 PM EDTSpecial Weather StatementMHXLenoir51 min
Jul 9, 5:12 PM EDTSpecial Weather StatementMHXDuplin63 min
Jul 9, 5:23 PM EDTSpecial Weather StatementMHXTyrrell52 min
Jul 9, 5:37 PM EDTSpecial Marine WarningMHX53 min
Jul 9, 5:37 PM EDTSpecial Weather StatementMHXCraven53 min
Jul 9, 5:39 PM EDTSpecial Weather StatementMHXDare66 min
Jul 9, 6:06 PM EDTSpecial Weather StatementMHXWashington54 min
Jul 9, 6:08 PM EDTSpecial Weather StatementMHXJones52 min
Jul 9, 6:12 PM EDTSpecial Weather StatementMHXMartin63 min
Jul 9, 6:16 PM EDTSpecial Weather StatementMHXDuplin59 min
Jul 9, 6:25 PM EDTSpecial Weather StatementMHXPamlico65 min
Jul 9, 6:43 PM EDTSpecial Marine WarningMHX47 min
Jul 9, 7:23 PM EDTSpecial Weather StatementMHXHyde67 min
Jul 9, 7:36 PM EDTSpecial Marine WarningMHX24 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.